MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 14MM HEIGHT SIZE C,D WITH LOCKING SCREW YELLOW ARTICULAR SURFACE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. 14MM HEIGHT SIZE C,D WITH LOCKING SCREW YELLOW ARTICULAR SURFACE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a complex initial surgery on the right knee, the screw broke during the installation of the lcck liner locking screw (the threads were all torqued into the extension rod and then broke at the last thread).The torque wrench was used correctly during the installation of the screw because the screw that had broken into the extension rod was not able to be removed.The operator chose to fix the broken caudal end of the screw into the lcck liner using bone cement.It cannot be ruled out that the operator applied more than 95 lbs of torque when using the torque wrench.There was a 20 min surgical delay.No other consequences or impact to the patient was reported.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - china.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: no radiolucency and no fracture seen.Hardware appears to be intact.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
14MM HEIGHT SIZE C,D WITH LOCKING SCREW YELLOW ARTICULAR SURFACE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17508646
Report Number0001822565-2023-02136
Device Sequence Number15050003
Product Code JWH
UDI-Device Identifier00889024224964
UDI-Public(01)00889024224964(17)270531(10)64422506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00599403014
Device Lot Number64422506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight50 KG